Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 217, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2015, 7:23 PM CDT for Lincoln County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 7:23 PM CDT (00:23 UTC)
- Expired
- Jul 24, 2015, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:52 PM CDT | TSTM WND GST 60 | 11 S Brady, NE | IN ADDITION TO THE STRONG WINDS...SMALL HAIL AND TORRENTIAL RAINFALL WAS OCCURRING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS53 KLBF 250023
SVRLBF
NEC111-250100-
/O.NEW.KLBF.SV.W.0217.150725T0023Z-150725T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 800 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MOOREFIELD...OR 10 MILES NORTHEAST OF CURTIS...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 204 AND
207.
LOCATIONS IMPACTED INCLUDE...
VROMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 10053 4104 10023 4071 10022 4071 10029
TIME...MOT...LOC 0023Z 225DEG 23KT 4075 10038
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER1 follow-up statement
961
WWUS53 KLBF 250045
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
745 PM CDT FRI JUL 24 2015
NEC111-250100-
/O.CON.KLBF.SV.W.0217.000000T0000Z-150725T0100Z/
LINCOLN NE-
745 PM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GOTHENBURG...OR 18 MILES NORTHEAST OF CURTIS...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 204 AND
207.
LOCATIONS IMPACTED INCLUDE...
VROMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 10053 4104 10023 4071 10022 4071 10029
TIME...MOT...LOC 0044Z 223DEG 22KT 4085 10031
HAIL...1.00IN
WIND...60MPH
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:25 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 24, 6:25 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT FRI JUL 24 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 403 PM CDT FRI JUL 24 2015 FORECAST CONCERNS IN THE NEAR TERM DEAL WITH CONVECTIVE STORM CHANCES THROUGH SATURDAY AFTERNOON. INGREDIENTS ARE COMING TOGETHER FOR ISOLATED TO SCATTERED SEVERE STORMS LATE AFTERNOON AND EVENING TODAY...AND AGAIN ON SATURDAY. LATEST MESOSCALE ANALYSIS INDICATES STRONG INSTABILITY IS DEVELOPING ALONG AND JUST NORTH OF A SOUTHEASTWARD ADVANCING BOUNDARY /GENERALLY ACROSS FAR SOUTHERN PORTIONS OF THE FORECAST AREA/. THE MODEL TREND INDICATES THE REMAINING CIN ERODING OVER THE NEXT COUPLE HOURS...LEADING TO ADDITIONAL STORM DEVELOPMENT OVER NORTHEASTERN COLORADO/SOUTHWEST NEBRASKA AROUND 00Z THIS EVENING. DEEP LAYER SHEAR ON THE ORDER OF 40KTS OR SO WILL LEAD ROTATING UPDRAFTS CAPABLE OF LARGE HAIL INITIALLY. THE LATEST 18Z NAM GENERATES UPSCALE GROWTH OF A MCS...AIDED BY INCREASING PWATS AND A H85 LLJ THIS EVENING AND OVERNIGHT. MODEL SOUNDINGS INDICATE PWATS RISING IN EXCESS OF 1.75" THIS EVENING AT KLBF...WILL NEED TO WATCH FOR HEAVY RAINFALL OVERNIGHT IF THE SOLUTION VERIFIES...WHICH AS IT SITS NOW WITH THE CLEARING ACROSS NW COLORADO/SW NEB...THE SOLUTION IS LOOKING GOOD. ADDITIONAL STORMS ARE POSSIBLE ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA ON SATURDAY. THERE REMAINS QUESTIONS AS TO HOW THE ATMOSPHERE WILL RESPOND TO THE POTENTIAL OVERNIGHT CONVECTION...BUT THE GENERAL TREND OF THE MODELS SUGGESTS THAT DESTABILIZATION WILL OCCUR...LEADING TO STRONG TROPOSPHERIC INSTABILITY. BULK SHEAR IS FORECAST TO BE IN THE 30-40KT RANGE...LEADING TO SEVERE STORMS CAPABLE OF LARGE HAIL. STORM MOTIONS ARE NOT OVERLY IMPRESSIVE AND WITH PWATS HOVERING NEAR A GENERAL 1.75"...HEAVY RAIN WOULD BE POSSIBLE. HIGHS ON SATURDAY WILL BE TIED TO THE AMOUNT OF CLEARING...WHICH IS FORECAST TO CLEAR EARLY. HIGH IN THE UPPER 80S TO LOWER 90S APPEAR LIKELY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 403 PM CDT FRI JUL 24 2015 A FRONTAL BOUNDARY WILL LIFT NORTHEAST SATURDAY NIGHT. THIS WILL BRING A CHANCE FOR THUNDERSTORMS FOR THE EASTERN HALF OF FA. DUE TO FAVORABLE SHEAR AND INSTABILITY...A FEW STORMS COULD BE SEVERE IN THE EAST. THE UPPER FLOW WILL BECOME MORE SWRLY ALOFT ON SUNDAY AS AN UPPER TROUGH DIGS INTO THE PACIFIC NW. ANY STORMS WHICH DEVELOP IN THE WEST SUNDAY AFTERNOON SHOULD MOVE SOUTHEAST TOWARD SOUTHWEST AND SCTRL NEBR OVERNIGHT. ON MONDAY...THE APPROACHING UPPER TROUGH WILL BRING STEEP MID LEVEL LAPSE RATES AND A FOCUS FOR STORMS AS A SERIES OF DISTURBANCE TRACK NORTHEAST FROM COLORADO. ON TUESDAY...A COLD FRONT WILL PUSH THROUGH FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. BETTER DEVELOPMENT IS EXPECTED TUESDAY EVENING ALONG THE FRONT WHICH IS FORECAST TO BE JUST SOUTHEAST OF THE FA. DRY CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH SURFACE HIGH PRESSURE AND A DRIER AIRMASS IN PLACE. A RETURN OF MOISTURE IN NW FLOW ALOFT TO BRING AT LEAST A SLIGHT CHANCE BY THURSDAY NIGHT AND FRIDAY. TEMPERATURES WILL CONTINUE TO RANGE FROM 92 TO 97 SUNDAY AND MONDAY...COOLING TO THE MID 80S TUESDAY AND WEDNESDAY BEHIND THE FRONT...THEN BACK TO THE UPPER 80S THURSDAY AND FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 625 PM CDT FRI JUL 24 2015 ISOLATED SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY SOUTH OF A LINE FROM KAIA...TO KTIF...TO 30S OF KONL. WITH ISOLATED COVERAGE EXPECTED...DECIDED TO FORGO ANY MENTION OF CONVECTION IN THE KLBF 00Z TAF. SKIES WILL BE MOSTLY CL0UDY AT THE KLBF TERMINAL TONIGHT WITH BROKEN CIGS AROUND 20000 FT AGL. EXPECT SCATTERED CIGS AT THE KVTN TERMINAL. FOR SATURDAY...ABUNDANT HIGH CLOUDINESS WILL PERSIST INTO THE AFTERNOON HOURS WITH BROKEN CIGS AROUND 15000 FT AGL. SKIES WILL SCATTER OUT DURING THE AFTERNOON HOURS ON SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JACOBS LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, Jul 24, 3:38 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT FRI JUL 24 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT FRI JUL 24 2015 /238 PM MDT FRI JUL 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG A FRONT THIS AFTERNOON AND EVENING. AT THIS TIME...THE GREATEST COVERAGE OF STORMS APPEARS TO BE FOCUSED ALONG AND SOUTH OF INTERSTATE 80...INCLUDING SOUTHERN PORTIONS OF CUSTER COUNTY. LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE UNDER ANY STORM THAT DEVELOPS INITIALLY. HEAVY RAINFALL MAY BE POSSIBLE OVERNIGHT AS THE STORMS CONGEAL INTO A CONVECTIVE SYSTEM ACROSS SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SEVERE STORMS ARE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AND EVENING FOR LOCATIONS ALONG AND EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE UNDER ANY STORM THAT DEVELOPS ON SATURDAY. NEAR DAILY CHANCES OF THUNDERSTORMS ARE POSSIBLE THROUGH EARLY NEXT WEEK ACROSS MUCH OF THE OUTLOOK AREA...HOWEVER THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 80...THIS INCLUDES SOUTHERN PORTIONS OF CUSTER COUNTY. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 24, 7:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 720 PM CDT FRI JUL 24 2015 NEZ059-250100- LINCOLN NE- 720 PM CDT FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 800 PM CDT... AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF WELLFLEET TO NEAR DICKENS...AND MOVING EAST NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... DICKENS...SOMERSET AND WELLFLEET. THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 57 AND 68. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4094 10041 4093 10089 4074 10115 4076 10055 TIME...MOT...LOC 0020Z 251DEG 24KT 4078 10057 4077 10099 BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:20 PM CDT | Special Weather Statement | LBF | Lincoln | 40 min |
| Jul 24, 7:50 PM CDT | Special Weather Statement | LBF | Lincoln | 25 min |
| Jul 24, 7:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 31 min |
| Jul 24, 8:12 PM CDT | Special Weather Statement | LBF | Chase | 48 min |
| Jul 24, 8:24 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Jul 24, 8:36 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 24, 8:41 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 24, 8:48 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Jul 25, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 40 min |
| Jul 25, 6:09 PM CDT | Flash Flood Warning | LBF | Chase, Hayes | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.